Applied Mathematics and Optimization

, Volume 12, Issue 1, pp 73–79

On the conditions under which the euler equation or the maximum principle hold

  • Frank H. Clarke
  • R. B. Vinter
Article

DOI: 10.1007/BF01449034

Cite this article as:
Clarke, F.H. & Vinter, R.B. Appl Math Optim (1984) 12: 73. doi:10.1007/BF01449034

Abstract

A variational problem is analyzed in which the integrand is a polynomial and satisfies the hypotheses of the classical existence theory. It is shown nonetheless that the solution does not satisfy the usual necessary conditions.

Copyright information

© Springer-Verlag New York Inc. 1984

Authors and Affiliations

  • Frank H. Clarke
    • 1
  • R. B. Vinter
    • 2
  1. 1.Centre de Recherche de Mathématiques AppliquéesUniversité de MontréalMontréalCanada
  2. 2.Department of Electrical EngineeringImperial CollegeLondonEngland